Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2004, 1:59 PM CST for Kinney County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2004, 1:59 PM CST (19:59 UTC)
- Expired
- Apr 2, 2004, 3:30 PM CST
- In force
- 91 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS54 KEWX 021959
SVRSAT
TXC271-022130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CST FRI APR 2 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS...
KINNEY
* UNTIL 330 PM CST
* AT 158 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 24 MILES WEST OF SPOFFORD...OR ABOUT 15 MILES
NORTHWEST OF QUEMADO...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
3 MILES NORTH OF SPOFFORD AT 230 PM
7 MILES SOUTH OF BRACKETTVILLE AT 235 PM
LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. INTENSE
LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM
HIGH AREAS...METAL OBJECTS...AND TALL ISOLATED TREES. MOVE INDOORS
IF POSSIBLE BUT STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
LAT...LON 2961 10066 2920 10073 2909 10066 2910 10013
2962 10013
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 10:30 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 2, 10:30 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1030 AM CST FRI APR 2 2004 .DISCUSSION... EFFICIENT EARLY APRIL RAIN MAKING SYSTEM WILL AFFECT THE AREA TODAY. MENTIONED FLASH FLOOD WATCH FOR EAST HALF OF CWA...WHERE RAIN APPEARS LIKELY AND THE LOCALLY HEAVY RAIN RISK IS HIGH. CONFIGURED POPS AND DAYTIME HIGHS TO MATCH MESO SCALE TRENDS AS THEY INTERACT WITH THE ON GOING SYNOPTIC PATTERN. LEFT TONIGHT THROUGH THURSDAY FORECASTS AS SHOWN BY EARLY MORNING PACKAGE. FLASH FLOOD WATCH FOR EAST HALF OF CWA GOES TRHOUGH 4 PM THIS AFTERNOON. WILL REEVALUTE FOR EXTENSION IN TIME OR CHANGES. .PREVIOUS DISCUSSION... CLOSED UPPER LOW CURRENTLY LOCATED OVER SOUTHERN CALIFORNIA WILL BECOME NEARLY STATIONARY OVER SOUTHERN ARIZONA/NORTHERN MEXICO THIS WEEKEND. IMPULSES EJECTING NORTHEASTWARD ACROSS TEXAS WILL IMPACT THE CWFA OVER THE WEEKEND. THE FIRST IMPULSE APPROACHING THE CWFA IS ALREADY GENERATING SCATTERED CONVECTION ACROSS FAR WEST TEXAS AND THE BIG BEND. AS THIS INITIAL IMPULSE SHEARS OUT OVER THE CWFA TODAY EXPECT AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. SPC HAS PLACED SOUTH CENTRAL TEXAS IN THE SLIGHT RISK AREA FOR TODAY. IF ENOUGH SURFACE HEATING OCCURS THIS AFTERNOON...A FEW STORMS MAY APPROACH SEVERE LIMITS THIS AFTERNOON AND EVENING WITH LARGE HAIL BEING THE PRIMARY THREAT. WILL NOT INCLUDE SEVERE IN THE ZONE FCST BUT WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT AS PRECIPITABLE WATER VALUES APPROACH 1.50 INCHES. WILL NOT ISSUE A FLASH FLOOD WATCH ATTM AS RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED...BUT WILL INCLUDE LOCALLY HEAVY RAINFALL IN THE ZONE FCST. RAIN CHANCES WILL LESSEN SATURDAY WITH THE EXIT OF THE FIRST WAVE OF CONVECTION. THE NEXT IMPULSE AND ASSOCIATED CONVECTION WILL MOVE ACROSS THE CWFA SUNDAY NIGHT/MONDAY MORNING. WILL CONTINUE LOW POPS FOR MONDAY AND TUESDAY AS THE UPPER LOW FINALLY KICKS OUT ACROSS THE TEXAS PANHANDLE INTO OKLAHOMA. WEDNESDAY AND THURSDAY LOOK DRY ATTM WITH WEAK UPPER LEVEL RIDGING IN PLACE. A CHANCE OF SHOWERS AND THUNDERSTORMS RETURN FOR NEXT WEEKEND WITH THE APPROACH OF ANOTHER BAJA UPPER LEVEL LOW PRESSURE SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 59 76 51 / 100 70 30 20 AUSTIN BERGSTROM INTL AIRPORT 73 59 76 52 / 100 70 30 20 DEL RIO INTL AIRPORT 78 64 78 57 / 70 50 20 40 SAN ANTONIO INTL AIRPORT 73 61 76 56 / 100 70 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH EAST HALF OF CWA THRU 4 PM. && 08/18/13/03
Hazardous weather outlook, Apr 2, 5:19 AM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CST FRI APR 2 2004 TXZ171>173-183>194-202>209-217>225-228-031200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 519 AM CST FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS AFTERNOON AND THIS EVENING AS A VIGOROUS UPPER LEVEL SYSTEM OVER BAJA CALIFORNIA SENDS OUT AN IMPULSE. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAINS MAY ALSO OCCUR THIS AFTERNOON AND TONIGHT WITH RAINFALL TOTALS OF 1 TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY SHOULD SLACKEN SATURDAY BUT INCREASE AGAIN SUNDAY NIGHT INTO MONDAY MORNING. ADDITIONAL RAINS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:03 AM CST | Flash Flood Warning | EWX | Bexar, Medina, Val Verde | 186 days |
| Apr 2, 1:21 PM CST | Flash Flood Warning | EWX | Comal, Guadalupe, Maverick | 186 days |
| Apr 2, 2:42 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes, Kinney | 186 days |
| Apr 2, 2:48 PM CST | Flash Flood Warning | EWX | Fayette, Maverick | 186 days |
| Apr 2, 5:04 PM CST | Severe Thunderstorm Warning | EWX | Frio | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.